Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes small purple spots inside the thighs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I have an area on the inside of my leg that has small purple spots. On the other side of my legs I have the same spots but they have turned sore and I have one small open sore. That leg tends to swell around my ankle when I am at work. I do have high blood pressure that is treated with medication and I am over weight. The sore is healing but I wonder what I can do to help. Compression stockings? And obviously loose weight.
Posted Wed, 5 Mar 2014 in Skin Hair and Nails
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Petechial rashes. NO Stockings. Check BP, tablets. Detailed Answer: Hello, I have gone through your query and understand your query. These are the Petechial rashes. It is due to the rupture of small blood vessels under the skin. Most of the petichial rashes are benign and nothing to be concerned about that. As it is healing now, let them heal. Give cold compress for 15 to 20 minutes may may fasten healing of blood vessels. If you have any similar patches in oral mucosa other areas or uncontrolled bleeding while brushing etc, need further investigation like Platelet count, bleeding and clotting time. The swelling of the leg may be due to the High blood pressure. If your blood pressure is not in control, Please consult your PCP and increase or switch over to other Anti hypertensives like diuretics. Some times Antihypertensive medications like calcium channel blockers can cause ankle and leg swelling. What are the drugs you are taking now? Whether your blood pressure is under control? Do you have any fever? Do not use compression stocking for this swelling as it may cause further stasis and increase petichial rashes. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Follow-up: What causes small purple spots inside the thighs? 12 hours later
I am currently on Norvasc for my BP and it is a lot better I now run in the 130s/80s. I do not have a fever. I have however take Naproxin (aleve) everyday for the joint pain that I have. I have had this pain ever since my chemo. I have stopped taking that. Is it common for these Petechial rashes to turn into sores? I was wearing a trouser sock (stocking) to work each day but I have stopped doing that. I am also have started taking parsley pills- I read that parsley is a natural diuretic.
Answered by Dr. Manjeth Kumar G 19 hours later
Brief Answer: May be due to amlopine induced rashes and edema. Detailed Answer: Hello, I have gone through your query and understand your concern. First i have to explain few things about your queries. Calcium channel blockers are potential to cause Ankle edema especially with potent drugs like Amlodipine ( Norvasc). As you have the swelling around the ankle and leg, i suspect it to be the one of the cause. Peticheal rashes usually do not turn into ulcer. If there is any minor abrasion or scratching, it may look like ulcer. As it is healing now, nothing to be more concerned about this. Another fact you have to know is, Amlodipine can also cause the peticheal rashes in lower limb. Thus all these may be due to the Adverse reaction of amlodipine. Better substitute the Amlodipine with other Anti Hypertensives like enalapril. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor